Ask a doctor

Botox in Legs for Parkinsons - Can't Walk - How Long to Wear Off?

I have had botox in legs for Parkinsons every 4 months or so months, for the past couple of years. Some months ago my legs failed me and I slowly recovered my strength. Never suspected the Botox treatment. Otherwise the Botox never seemed to make a difference. Last lot was a week ago - yesterday legs have collapsed under me - how long for Botox to wear off? Never again will I have this treatment.

Doctor Answers (4)

Botox for leg muscles

+1

Neurologists have injected high doses of Botox in spastic muscles of the body, in patients with dystrophies,etc. you may need a work up by a neurologist to see if  there is anything other than parkinson's as a diagnosis, that needs a different type of medical approach. You should do this immediately as there could be a spinal disc problem, pinched nerve, or central nervous system condition that needs to be addressed other than Parkinson's.

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Legs wont work after Botox

+1

I agree, that you should see your MD immediately for a full evaluation.  Botox effects typically last 3-4 months. 

Web reference: http://www.drfpalmer.com

Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Botox injections for Parkinsons

+1
I would suggest going in to see your treating physician immediately. Botox generally last anywhere from 8 to 16 weeks depending on the amount injected and the length of time injections have been used. In treating the facial muscles the duration of the injection is related to the amount of injections you have had and the frequency. Patients who come in every three to four months in the beginning generally have further duration of the Botox due to the fact that the muscles weaken without usage. Again phone your neurologist asap and discuss your concerns. Best regards!

Web reference: http://www.michaelelammd.com

Orange County Facial Plastic Surgeon
5.0 out of 5 stars 110 reviews

Depends on the dose

+1

I'm so sorry you're having this problem!  I suspect you had a significant amount of Botox injected since it was done in the leg muscles.  Typically what happens over time using Botox in any area is that the muscles gradualy weaken - as the saying goes, "use it or lose it."  Muscles that have been relaxed for some time will weaken, so that in the future, fewer units of Botox are needed to get the same level of relaxation.  If this has worked well for you in the past, I suspect this is the issue.  Better to start low and add more if the lower dose doesn't achieve the desired result.

Boca Raton Dermatologic Surgeon
4.5 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...